MAUDE Adverse Event Report: MEDTRONIC MEXICO (TIJUANA) KYPHON XPANDER INFLATABLE BONE TAMP; ARTHROSCOPE

MEDTRONIC MEXICO (TIJUANA) KYPHON XPANDER INFLATABLE BONE TAMP; ARTHROSCOPE
Catalog Number K08A
Medical Device Problem Code Deflation Problem (1149)
Health Effect - Clinical Code Device Embedded In Tissue or Plaque (3165)
Date of Event 06/01/2018
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Neither the device nor applicable imaging films were returned to manufacturer for evaluation therefore we are unable to determine the definitive cause of event.If information is provided in the future, a supplemental report will be issued.
 
Event or Problem Description
It was reported that the patient underwent kyphoplasty at l3 due to vertebral compression fracture.Intra-op, when time came to remove balloon from vertebral body the balloon would not deflate.The surgeon deflated the balloon using a long needle to puncture balloon.When the surgeon attempted to remove the balloon, part between radiopaque markers broke off from the shaft of the balloon leaving that part in vertebral body.The surgeon proceeded to stabilize body with cement.The procedure was successfully completed with the original product.As per the surgeon, the patient was ok after the procedure.
 
Additional Manufacturer Narrative
Visual examination of the ibt confirmed the expandable balloon has been pulled away from the tube/shaft on the ibt and the other still has the balloon attached.It appears the tube/shaft the ibt has been cut in half due to some complications during surgery.Product cannot be functionally tested/analyzed in the returned state.The root cause of failure and damage is unknown.If information is provided in the future, a supplemental report will be issued.

Brand Name
KYPHON XPANDER INFLATABLE BONE TAMP
Common Device Name
ARTHROSCOPE
Manufacturer (Section D)
MEDTRONIC MEXICO (TIJUANA)
avenida paseo cucapah # 10510
parque industrial ei lago
tijuana,bc TN 22570
MX  22570
MDR Report Key7640503
Report Number1030489-2018-00912
Device Sequence Number2435197
Product Code HRX
UDI-Device Identifier00858196001154
UDI-Public00858196001154
Combination Product (Y/N)N
Initial Reporter StatePA
Initial Reporter CountryUS
PMA/510(K) Number
K041454
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 12/10/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue NumberK08A
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer11/13/2018
Initial Date Received by Manufacturer 06/01/2018
Supplement Date Received by Manufacturer11/13/2018
Initial Report FDA Received Date06/27/2018
Supplement Report FDA Received Date12/10/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient Age68 YR